MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A2020-120
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, moderately calcified, moderately tortuous anterior tibial artery that is 75% stenosed.A 2.0x120mm armada 14 balloon dilatation catheter (bdc) was advanced over a command es guidewire.The armada balloon was inflated once at nominal pressure, and was noted losing pressure and only partially inflated as leak was observed at the hub.A new 2.5x120mm armada was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported leak and inflation issue were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined a potential product quality issue based on evaluation of the returned unit and the reported complaints.Cuts were noted on the inner member at the inflation port intersection.It was noted that the leakage at the proximal end of the luer (at the guidewire port), may be attributed to mechanical damage.The leak area was on the outer surface of the inner member, near the proximal glue bond.Additionally, it is likely that the noted cuts on the outer surface of the inner member at the inflation port intersection is what resulted in the reported leak and inflation issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.D2a correction: common device name updated.D2b correction: procode updated.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21867423
Report Number2024168-2025-04051
Device Sequence Number7917127
Product Code LIT
UDI-Device Identifier08717648155987
UDI-Public(01)08717648155987(11)240422(17)270930(10)4042241
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2020-120
Device Catalogue NumberA2020-120
Device Lot Number4042241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown